Key result
Concomitant warfarin and ketoprofen use is linked to prolonged prothrombin time and severe GI bleeding.
Case Report (n=1)
Highlights a potential severe drug-drug interaction between warfarin and ketoprofen leading to prolonged prothrombin time and severe gastrointestinal bleeding.
Alerts clinicians to possible warfarin-ketoprofen interaction; leaves open confirmation of risk magnitude in larger studies.
To the Editor. —The purpose of this letter is to report a new observation of prolongation of the prothrombin time and severe gastrointestinal bleeding associated with concomitant use of warfarin sodium (Coumadin) and ketoprofen. Report of a Case. —A 62-year-old man was admitted to the hospital complaining of fatigue, weakness, dizziness, and nausea of three days' duration; one episode of passing bloody stools; and one episode of vomiting bright red blood. He had no history of gastrointestinal bleeding for the previous 20 years and had not drunk alcohol for six years. His medical history included dilated cardiomyopathy, chronic obstructive pulmonary disease, gout, and squamous cell cancer of the posterior cricoid region. His medications included warfarin, digoxin, furosemide (Lasix), captopril, verapamil, potassium chloride, and allopurinol. Ten days prior to admission, his hematocrit was 0.35 (35%) and his prothrombin time was 18 s (control, 11 s); these variables had been stable for
No takes yet. Share an insight, caveat, or question.
Michael F. Flessner (1988) conducted a case report in Severe gastrointestinal bleeding and prolonged prothrombin time (n=1). Concomitant use of warfarin and ketoprofen was evaluated on Prolongation of prothrombin time and severe gastrointestinal bleeding. Concomitant use of warfarin and ketoprofen was associated with a new observation of prolonged prothrombin time and severe gastrointestinal bleeding in a 62-year-old man.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: